Alert archive / California / Wind Advisories in 2010

Wind Advisory 21, NWS Los Angeles, CA

March 26, 2010Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 26, 2010, 2:23 PM PDT for Los Angeles County, California. It took effect at Mar 26, 2010, 9:02 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2010, 2:23 PM PDT (21:23 UTC)
In effect from
Mar 26, 2010, 9:02 PM PDT
Expired
Mar 27, 2010, 2:00 PM PDT
In force
17 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 12:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 12:00Z on 2010-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 12:00Z on 2010-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1580 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WWUS76 KLOX 262123
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
223 PM PDT FRI MAR 26 2010

...GUSTY SANTA ANA WINDS EXPECTED TO DEVELOP ACROSS PORTIONS OF
VENTURA AND LOS ANGELES COUNTIES TONIGHT INTO SATURDAY MORNING...

.HIGH PRESSURE BUILDING OVER NEVADA WILL PUSH GUSTY WINDS INTO
THE MOUNTAINS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES
LATER TONIGHT THROUGH SATURDAY MORNING. THE STRONGEST WINDS WILL
BE THROUGH AND BELOW PASSES AND CANYONS. WINDS ARE EXPECTED TO
DECREASE SATURDAY AFTERNOON.

CAZ053-054-270530-
/O.NEW.KLOX.WI.Y.0021.100327T1000Z-100327T1900Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
223 PM PDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT
SATURDAY. 

* TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN
  STRENGTH BETWEEN 5 AM AND 11 AM.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES
  AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-088-270530-
/O.NEW.KLOX.WI.Y.0021.100327T1000Z-100327T1900Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
223 PM PDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT
SATURDAY. 

* TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN
  STRENGTH BETWEEN 5 AM AND 11 AM.

* WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS
  AND IN THE HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-270530-
/O.NEW.KLOX.WI.Y.0021.100327T1000Z-100327T1900Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
223 PM PDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT
SATURDAY. 

* TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN
  STRENGTH BETWEEN 5 AM AND 11 AM.

* WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS
  AND IN THE HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-270530-
/O.NEW.KLOX.WI.Y.0021.100327T1000Z-100327T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
223 PM PDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT
SATURDAY. 

* TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN
  STRENGTH BETWEEN 5 AM AND 11 AM.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES
  AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WOFFORD
3 follow-up statements
540 
WWUS76 KLOX 270402
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 PM PDT FRI MAR 26 2010

...GUSTY SANTA ANA WINDS EXPECTED TO DEVELOP ACROSS PORTIONS OF
VENTURA AND LOS ANGELES COUNTIES TONIGHT INTO SATURDAY MORNING...

.GUSTY NORTHERLY WINDS THIS EVENING WILL SHIFT TO A MORE NORTHEAST
DIRECTION OVERNIGHT AND INCREASE IN AREAL COVERAGE AND INTENSITY
SATURDAY MORNING AS SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT
BASIN. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND
CANYONS OF LOS ANGELES AND VENTURA COUNTIES. OFFSHORE WINDS ARE
EXPECTED TO DIMINISH SOMEWHAT BY MID AFTERNOON SATURDAY.

CAZ040-271200-
/O.EXB.KLOX.WI.Y.0021.100327T1300Z-100327T2100Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
902 PM PDT FRI MAR 26 2010

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT
SATURDAY. 

* TIMING: NORTHEAST WINDS WILL INCREASE SATURDAY MORNING...PEAKING
  IN STRENGTH BETWEEN 10 AM AND 1 PM.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. THE STRONGEST WINDS WILL BE ACROSS EASTERN PORTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-271200-
/O.EXT.KLOX.WI.Y.0021.100327T0402Z-100327T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
902 PM PDT FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT SATURDAY. 

* TIMING: NORTHERLY WINDS WILL SHIFT TO NORTHEAST AFTER
  MIDNIGHT...WITH STRONG WINDS PERSISTENT TONIGHT THROUGH
  SATURDAY MORNING.

* WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL SHIFT
  TO THE NORTHEAST AFTER MIDNIGHT...AND CONTINUE THROUGH EARLY
  SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH AND
  BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-271200-
/O.EXT.KLOX.WI.Y.0021.100327T0402Z-100327T2100Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
902 PM PDT FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT SATURDAY. 

* TIMING: NORTHERLY WINDS WILL SHIFT TO NORTHEAST AFTER
  MIDNIGHT... WITH STRONG WINDS PERSISTENT TONIGHT THROUGH
  SATURDAY MORNING.

* WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL SHIFT
  TO THE NORTHEAST AFTER MIDNIGHT...AND CONTINUE THROUGH EARLY
  SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES
  AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-271200-
/O.EXT.KLOX.WI.Y.0021.100327T0402Z-100327T2100Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
902 PM PDT FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT SATURDAY. 

* TIMING: NORTHERLY WINDS WILL SHIFT TO NORTHEAST AFTER
  MIDNIGHT... WITH STRONG WINDS PERSISTENT TONIGHT THROUGH
  SATURDAY MORNING.

* WINDS: NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL SHIFT
  TO THE NORTHEAST AFTER MIDNIGHT...AND CONTINUE THROUGH EARLY
  SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND
  CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-271200-
/O.EXT.KLOX.WI.Y.0021.100327T1000Z-100327T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
902 PM PDT FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PDT
SATURDAY. 

* TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN
  STRENGTH BETWEEN 6 AM AND 1 PM.

* WINDS: NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 45 MPH ON SATURDAY...WITH ISOLATED GUSTS TO 55 MPH POSSIBLE
  IN THE EASTERN FOOTHILLS. THE STRONGEST WINDS WILL BE EASTERN
  PORTIONS... BELOW PASSES AND CANYONS AND IN THE HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-271200-
/O.EXT.KLOX.WI.Y.0021.100327T0402Z-100327T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
902 PM PDT FRI MAR 26 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT SATURDAY. 

* TIMING: NORTHERLY WINDS WILL SHIFT TO NORTHEAST AFTER MIDNIGHT.
  THE STRONGEST WINDS ARE EXPECTED TO OCCUR SATURDAY MORNING.

* WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE
  EXPECTED. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES
  AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG
100 
WWUS76 KLOX 271150
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
450 AM PDT SAT MAR 27 2010

...GUSTY SANTA ANA WINDS WILL CONTINUE ACROSS PORTIONS OF VENTURA
AND LOS ANGELES COUNTIES TODAY...

.GUSTY NORTHEASTERLY WINDS WILL CONTINUE TO INCREASE IN AREAL
COVERAGE AND INTENSITY THIS MORNING AS SURFACE HIGH PRESSURE
STRENGTHENS OVER THE GREAT BASIN. THE STRONGEST WINDS WILL BE
THROUGH AND BELOW PASSES AND CANYONS OF LOS ANGELES AND VENTURA
COUNTIES. OFFSHORE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT BY MID
AFTERNOON.

CAZ053-054-272100-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
450 AM PDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: NORTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY
  AFTERNOON...STRONGEST IN THE MORNING.

* WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
  CONTINUE THROUGH THE EARLY AFTERNOON. THE STRONGEST WINDS WILL
  BE THROUGH AND BELOW PASSES AND CANYONS...WHERE ISOLATED GUSTS
  OVER 60 MPH ARE POSSIBLE IN THE MOST WIND PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-272100-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
450 AM PDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: NORTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY
  AFTERNOON...STRONGEST IN THE MORNING.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE INTO THE EARLY AFTERNOON. THE STRONGEST WINDS WILL BE
  BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-272100-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
450 AM PDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: NORTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY
  AFTERNOON...STRONGEST IN THE MORNING.

* WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL
  CONTINUE THROUGH THE EARLY AFTERNOON. THE STRONGEST WINDS WILL
  BE BELOW PASSES AND CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-272100-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
450 AM PDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: NORTHEAST WINDS WILL CONTINUE TO INCREASE...PEAKING IN
  STRENGTH BETWEEN 6 AM AND 1 PM.

* WINDS: NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 45 MPH THIS MORNING...WITH ISOLATED GUSTS TO 55 MPH POSSIBLE
  IN THE EASTERN FOOTHILLS. THE STRONGEST WINDS WILL BE EASTERN
  PORTIONS...BELOW PASSES AND CANYONS AND IN THE HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ040-272100-
/O.CON.KLOX.WI.Y.0021.100327T1300Z-100327T2100Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
450 AM PDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: NORTHEAST WINDS WILL CONTINUE TO INCREASE THIS
  MORNING...PEAKING IN STRENGTH BETWEEN 9 AM AND 1 PM.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. THE STRONGEST WINDS WILL BE ACROSS EASTERN PORTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-272100-
/O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
450 AM PDT SAT MAR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: NORTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY
  AFTERNOON....STRONGEST IN THE MORNING.

* WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE 
  EXPECTED. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES 
  AND CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEIER/BRUNO
072 
WWUS76 KLOX 272058
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
158 PM PDT SAT MAR 27 2010


CAZ053-054-272200-
/O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
158 PM PDT SAT MAR 27 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 45 MPH WILL
CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY
EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS. 

$$

CAZ088-272200-
/O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
158 PM PDT SAT MAR 27 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL
CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY
EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

CAZ547-272200-
/O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
158 PM PDT SAT MAR 27 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL
CONTINUE BELOW PASSES AND CANYONS THROUGH EARLY
EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

CAZ044-045-272200-
/O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
158 PM PDT SAT MAR 27 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL
CONTINUE BELOW PASSES AND CANYONS THROUGH EARLY
EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

CAZ040-272200-
/O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
VENTURA COUNTY COAST-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO
158 PM PDT SAT MAR 27 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE ACROSS PORTIONS OF THE
COASTAL PLAIN THROUGH LATE AFTERNOON.

$$

CAZ046-272200-
/O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
158 PM PDT SAT MAR 27 2010

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL
CONTINUE BELOW PASSES AND CANYONS THROUGH EARLY
EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 1:55 PM PDT, 28 minutes earlier.

Area forecast discussion, Mar 26, 1:55 PM PDT, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
155 PM PDT FRI MAR 26 2010

.SYNOPSIS...

MOSTLY SUNNY THROUGH THE WEEKEND. THE WINDS WILL TURN NORTHEAST BY
TONIGHT BRINGING FAIR SKIES AND WARMER TEMPERATURES FOR THE WEEKEND.
AN APPROACHING LOW WILL BRING MORE CLOUDS AND A COOLING TREND NEXT
WEEK AND A CHANCE OF SHOWERS BY MIDWEEK.

&&

.SHORT TERM (TODAY-MON)...NORTHWEST FLOW STARTING TO SHIFT TO
NORTHEAST TODAY AS THE SURFACE HIGH OVER THE GREAT BASIN
STRENGTHENS. SUPPORT ALOFT FOR GUSTY WINDS IS MARGINAL TONIGHT AND
EARLY SAT, BUT SHOULD BE JUST ENOUGH TO GET ADVISORY LEVEL WINDS
ACROSS THE VENTURA AND LA MTNS AND VALLEYS. WINDS MAY EVEN BRIEFLY
APPROACH ADVISORY LEVEL ACROSS COASTAL VENTURA COUNTY AND IN THE
MALIBU/HOLLYWOOD HILLS AREA SATURDAY MORNING BUT WILL NOT ISSUE AN
ADVISORY FOR THOSE AREAS AT THIS TIME.

THE OFFSHORE FLOW AND BUILDING HEIGHTS ALOFT WILL PUSH TEMPS WAY UP
SATURDAY, TOPPING 80 IN MANY OF THE VALLEYS SOUTH OF PT CONCEPTION
AND EVEN PORTIONS OF THE COAST. GOOD WARMING ALSO EXPECTED AREAS
NORTH OF THERE AS WELL.

VERY SIMILAR OR EVEN SLIGHTLY WARMER TEMPS SUNDAY, THOUGH WANING
UPPER SUPPORT AND SLIGHTLY WEAKER OFFSHORE FLOW SHOULD RESULT IN
WEAKER AND MORE ISOLATED WINDS.

COOLING TREND WILL START TO KICK IN MONDAY FOR COAST AND VALLEYS AS
OFFSHORE FLOW TURNS ONSHORE, THOUGH MOST AREAS STILL WELL ABOVE
NORMAL. MAY HAVE SOME MARINE LYR STARTING TO RETURN TO COASTAL AREAS
SOUTH OF SBA.

.LONG TERM (TUE-FRI)...UNSETTLED IS CERTAINLY THE TERM TO DESCRIBE
THE WEATHER FROM MID TO LATE NEXT WEEK. 12Z GFS AND ECMWF BOTH CUT
DOWN QUITE A BIT ON THE AMOUNT OF MOISTURE AND THUS PRECIP FOR THE
SYSTEM, THOUGH TIMING IS VERY SIMILAR WITH THE GFS STILL FASTER
OVERALL WITH THE ARRIVAL OF THE PRECIP AND COLD AIR ALOFT BEHIND IT.
A SMALL CHANCE OF PRECIP FOR NORTHERN AREAS TUESDAY, WITH THE MAIN
PART OF THE SYSTEM COMING IN THE SOMETIME WED, FOLLOWED BY THE COLD
CORE LOW LATE WED INTO THURSDAY NIGHT. GIVEN THE SOMEWHAT CHANGEABLE
MODEL SOLUTIONS AND THE RELATIVELY SMALL TIME 12 HOUR TIME DURATIONS
IN THE FORECAST I THINK THE POPS IN THERE NOW ARE STATISTICALLY
APPROPRIATE AND MADE VERY FEW CHANGES. BEST CHANCE OF RAIN IS STILL
WED INTO WED NIGHT. DEPENDING ON THE TIMING OF THE COLDER AIR ALOFT
WEDNESDAY AFTERNOON THOUGH THURSDAY COULD BE QUITE INTERESTING AS
MODEL FORECAST 500 MB TEMPS NOW ARE -32C TO -34C! EVEN WITH TEMPS AT
THE SURFACE QUITE COOL FOR THIS TIME OF YEAR, THOSE SORTS OF TEMPS
ALOFT WILL RESULT IN GOOD LAPSE RATES AND THE POTENTIAL FOR SOME
STRONG CONVECTION (NOT TO MENTION LOW SNOW LEVELS). THUNDERSTORMS
ARE STILL NOT PART OF THE OFFICIAL FORECAST, BUT AS WE DRAW CLOSER
TO THE EVENT IF THE TRACK OF THE LOW STAYS ABOUT WHERE IT IS NOW
THUNDERSTORMS WILL CERTAINLY BE ADDED. PRECIP AMOUNTS ARE A REALLY
DIFFICULT FORECAST, ESPECIALLY WITH CONVECTION, BUT THE FRONT ITSELF
HAS THE POTENTIAL FOR DROPPING AROUND A HALF INCH OF RAIN, FOLLOWED
BY THE USUAL HIGHLY VARIABLE CONVECTIVE PERIOD WHERE AMOUNTS COULD
RANGE ANYWHERE FROM ZERO TO WELL OVER AN INCH WITH THUNDERSTORMS.

&&

.AVIATION...26/1750Z.
CLEAR SKIES AND VFR CONDITIONS WILL BE THE NORM THROUGH SATURDAY
WITH HIGH CONFIDENCE. HOWEVER...CERTAIN LOCATIONS SUCH AS
KBUR...KVNY AND POSSIBLY KOXR WILL SEE SOME OCCASIONAL DIFFICULTIES
WITH LOW LEVEL WIND SHEAR DUE TO GUSTY WINDS THROUGH AND BELOW
PASSES AND CANYONS.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS. OCCASIONAL LOW LEVEL WIND
SHEAR.

***NOTE***
THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A
SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE
ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE
QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE
QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE
QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE
AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED
AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD
AVIATION...SWEET
SYNOPSIS...HOFFER

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 26, 12:08 PM PDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1208 PM PDT FRI MAR 26 2010

CAZ034>041-044>046-051>054-059-087-088-547-548-271300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1208 PM PDT FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE MOUNTAINS AND SOME
VALLEYS THROUGH THE MORNING...STRONGEST THROUGH AND BELOW PASSES AND
CANYONS AS WELL AS THROUGH THE INTERSTATE 5 CORRIDOR. WHILE THERE
MAY BE A LULL IN THE WINDS DURING THE AFTERNOON HOURS...WINDS WILL
SHIFT TO THE NORTHEAST AND LIKELY INCREASE AGAIN TONIGHT...AFFECTING
MANY OF THE SAME AREAS THROUGH SATURDAY MORNING. IN ADDITION...THERE
WILL BE A HIGH RISK OF RIP CURRENTS ACROSS AREA BEACHES TODAY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND SOME VALLEYS
THROUGH THE MORNING. A COLD AND VIGOROUS STORM SYSTEM IS EXPECTED TO
AFFECT THE AREA NEXT WEEK...LIKELY ON WEDNESDAY AND THURSDAY. RAIN
AND UNSEASONABLY LOW ELEVATION SNOW IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.